Minimal surfaces of finite index in manifolds of positive scalar curvature

  • Robert Gulliver
Conference paper
Part of the Lecture Notes in Mathematics book series (LNM, volume 1340)


Minimal Surface Scalar Curvature Finite Index Compact Riemann Surface Jacobi Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [C-V]
    S. Cohn-Vossen, Kürzeste Wege und Totalkrümmung auf Flächen, Compositio Math. 2 (1935), 69–133.MathSciNetMATHGoogle Scholar
  2. [D]
    A. Duschek, Zur geometrischen Variationsrechnung, Math. Z. 40 (1936), 279–291.MathSciNetCrossRefMATHGoogle Scholar
  3. [F-C]
    D. Fischer-Colbrie, On complete minimal surfaces with finite Morse index, Inventiones Math. 82 (1985), 121–132.MathSciNetCrossRefMATHGoogle Scholar
  4. [G]
    G. Gulliver, Index and total curvature of complete minimal surfaces, Proc. Symp. Pure Math. 44 (1986), 207–212.MathSciNetCrossRefMATHGoogle Scholar
  5. [GL]
    R. Gulliver and H.B. Lawson, The structure of stable minimal hypersurfaces near a singularity, Proc. Symp. Pure Math. 44 (1986), 213–237.MathSciNetCrossRefMATHGoogle Scholar
  6. [H]
    H. Hardt, Topological properties of subanalytic sets, Trans. Amer. Math. Soc. 211 (1975), 57–70.MathSciNetCrossRefMATHGoogle Scholar
  7. [L]
    H. Lewy, Aspects of the Calculus of Variations, University of California Press, Berkeley 1939.Google Scholar
  8. [O]
    R. Osserman, A survey of minimal surfaces, Van Nostrand-Reinhold, New York 1969.MATHGoogle Scholar
  9. [S]
    R. Schoen, Uniqueness, symmetry and embeddedness of minimal surfaces, J. Differential Geom. 18 (1983), 791–809.MathSciNetMATHGoogle Scholar
  10. [SY]
    R. Schoen and S.-T. Yau, Existence of incompressible minimal surfaces and the topology of three-dimensional manifolds with non-negative scalar curvature, Annals of Math. 110 (1979), 127–142.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • Robert Gulliver
    • 1
  1. 1.School of MathematicsUniversity of MinnesotaMinneapolisUSA

Personalised recommendations